Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 219, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 12, 2001, 1:17 AM CDT for Caldwell County, Ray County, Missouri. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 12, 2001, 1:17 AM CDT (06:17 UTC)
- Expired
- Jul 12, 2001, 2:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caldwell County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 1:24 AM CDT | Thunderstorm Wind 57 E | Polo, MO | |
| Jul 12, 1:25 AM CDT | Hail 0.88 | Mirabile, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 24.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 120616 SVRMCI MOC025-177-120715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 117 AM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALDWELL COUNTY IN NORTH CENTRAL MISSOURI RAY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 215 AM CDT * AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MIRABILE...OR ABOUT 33 MILES SOUTHWEST OF CHILLICOTHE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POLO AT 120 AM CDT KNOXVILLE AT 130 AM CDT REGAL AT 150 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODIN3G OF LOW LYING AREAS. LAT...LON 3971 9414 3942 9421 3929 9378 3970 9379 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:00 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 12, 1:00 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 AM CDT THU JUL 12 2001
MAIN FCST CONCERN IS IN THE SHORT TERM. LATEST SFC ANALYSIS SHOWS
SFC LO IN SERN CO WITH STNRY FNT XTNDING EAST INTO SERN KS AND XTRM
SRN MO. PROFILERS INDICATE H8 BNDRY FURTHER NORTH IN NRN KS EAST
INTO CNTRL MO. MOIST IMAGERY AND EVE UPR AIR ALSO DEPICTS WEAK
SHRTWV IN ERN NEB WITH MOIST TROPICAL PLUME FROM CO TO NRN KS AND
NRN MO. MODELS DEPICT PRECIP WATER VALUES ACR SWRN ONE HALF OF CWA
FM 2-2.2 INCHES FROM 06Z-18Z. THUNDERSTORMS HAVE QUICKLY DEVELOP IN
NWRN MO AND NERN KS IN AREA OF INCREASING ISENT LIFT ON 310K SFC.
ALTHOUGH INSTABILITY NOT IMPRESSIVE...SHEAR PROFILER AND SHOWALTER
INDICES FM -2 TO -4 SUFFICIENT FOR A FEW STORMS TO PRODUCE HAIL. IN
ADDITION...XPCT CONVECTION TO ORGANIZE INTO AN MCS WITH DAMAGING
WINDS A THREAT AS IT TRACKS SE TOWARD SRN MO/SERN KS. SFC-3KM SHR
VECTOR OF 29040KT VERY FAVORABLE FOR STG MCS BY 12Z. ONLY QUESTION
IS HOW LONG WILL IT TAKE FOR COLD POOL DYNAMICS TO INITIATE DEVELOP
OF MCS CAPABLE OF DAMAGING WINDS.
VERY HEAVY RAINFALL ALSO A THREAT AND HAVE ISSUED FFA FOR AM HOURS
FOR ALL BUT XTRM NRN/NERN CWA. SEVERE THREAT XPCTD TO END ACR SRN
CWA BY NOON WITH LINGERING STRATIFORM RAIN INTO AFTN HOURS.
COOLER AND DRIER AIR TO MOVE INTO CWA THIS AFTN AND TNGT. GUID IN
BALLPARK EXCEPT WILL CUT GUID A CATEGORY DUE TO RAIN AND CLD CVR.
.EAX...
FFA TIL NOON...KSZ025-KSZ057-KSZ060-KSZ102>105.
...MOZ011>014-MOZ020>024-MOZ028>033-MOZ037>040-
...MOZ043>046-MOZ053-MOZ054
DBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:31 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 44 min |
| Jul 12, 1:46 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 44 min |
| Jul 12, 2:11 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.